What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 22, 9:40 PM EST, 38 minutes earlier.
Area forecast discussion, Jun 22, 9:40 PM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
1040 PM EDT Fri Jun 22 2018
.SYNOPSIS...
A deep upper low will approach from the west through tonight.
Isolated to scattered showers and thunderstorms are expected
each afternoon over the weekend. Sunday and Monday will be very
warm with highs around 100 degrees and heat index values from
105 to 110 degrees. A backdoor cold front will push through the
area early next week bringing temperatures closer to normal for
the extended term.
&&
.NEAR TERM /UNTIL 7 AM SATURDAY MORNING/...
Two areas of convection to cross the area tonight. One area
affecting the Piedmont into the north Midlands. Second area
crossing central GA and will move into the CSRA. LAPs indicating
weak to moderate instability with Lifted Indices around minus 4
and CAPE 1000-2000 J/kg. Effective shear 30 to 40 knots. Have
increased pops to the likely category for the western part of
the forecast area for the next few hours. Damaging wind gusts
possible. Overnight lows in the low to mid 70s with less
cloudiness than previous night.
&&
.SHORT TERM /7 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
The upper level trough will lift to the northeast Saturday.
While the NAM still brings a decent shortwave through the area
Saturday morning, the GFS keeps the moisture south. However,
synoptic scale lift will be greatest in the morning while the
area is under the right entrance region of a jet streak to the
north. Therefore, a few showers will remain possible. Much of
the upper level support will be out of the area by Saturday
afternoon with westerly flow limiting moisture advection. Any
storms that do develop will be isolated. Moisture and
instability will be greatest over Georgia, so the best chances
will be across the CSRA during the evening. Shear will be weak,
so the threat of severe weather appears low.
High pressure to the south will build back into the region on
Sunday. Isolated diurnal convection will still be possible, but
limited by downslope flow. This westerly flow will also cause
compressional heating, and Sunday may be warmer than Saturday with
850 mb temps from 20 to 22 C. Heat Index values may therefore range
from 105 to 110 F, nearing Heat Advisory criteria.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
There are model discrepancies concerning a cold front that is
supposed to come through Monday. The GFS brings it in from the
north on Sunday night with a decent chance of rain, and then
stalls the front near the coast on Monday. Yet the NAM holds it
back until Monday evening. As a compromise, have increasing
precipitation chances Sunday night and Monday, with the best
chances for scattered storms Monday night and Tuesday. Another
wave could come in late Wednesday with another round of
convection, but there is uncertainty since the ECMWF keeps a
bulk of the moisture well north. The ECMWF doesn't bring this
disturbance through until Thursday. Increasing onshore flow
could fuel diurnal storms on Friday.
It will still be hot on Monday, but then somewhat cooler air
will work its way into the forecast area as the front stalls
near or south of the CSRA. Temperatures will be closer to normal
Tuesday and Wednesday, with highs in the low 90s, then warm
back up into the mid 90s through the end of the week.
&&
.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
VFR conditions expected through most of the TAF period with
restrictions in thunderstorms possible into the early morning
hours.
Short wave approaching has generated showers and thunderstorms
to the southwest of the terminals which will be moving into the
terminals over the next couple of hours. Main concern with the
thunderstorms will be strong and gusty winds with observations
reporting gusts around 40 knots. Convection will diminish during
the early morning hours with debris cloudiness and mixing
continuing through daybreak do not expect fog development. With
heating Saturday morning diurnal cumulus will develop with
isolated thunderstorms during the late afternoon and evening.
EXTENDED AVIATION OUTLOOK...Restrictions possible each day in
early morning fog and afternoon and evening thunderstorms.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
&&
Hazardous weather outlook, Jun 22, 4:10 AM EST, 18 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
510 AM EDT Fri Jun 22 2018
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-230915-
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
510 AM EDT Fri Jun 22 2018
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...Today and Tonight.
Low chance of severe storms late this afternoon and evening with
damaging downburst winds as the main threat.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Heat index values from 105 to 110 degrees are possible Sunday and
Monday. A heat advisory may be needed.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 22, 8:21 PM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Columbia SC
921 PM EDT FRI JUN 22 2018
SCZ018-020-025-026-230200-
Newberry SC-McCormick SC-Saluda SC-Edgefield SC-
921 PM EDT FRI JUN 22 2018
...Strong Thunderstorms Will Impact Portions of Newberry...
northeastern McCormick...central Saluda and northwestern Edgefield
Counties Until 1000 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 920 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles north of
Newberry to near Saluda, moving northeast at 35 mph.
HAZARD...strong winds 45 to 55 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Newberry, Saluda, Whitmire, Prosperity, Lake Greenwood, Little
Mountain, Pomaria, Bradley, Silverstreet, Peak, Chappells and
Kinards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 26 between mile markers 62 and 89.
LAT...LON 3402 8224 3397 8218 3398 8205 3395 8204
3396 8202 3413 8187 3420 8194 3430 8190
3437 8178 3453 8164 3452 8162 3447 8155
3445 8155 3445 8152 3434 8137 3424 8132
3420 8134 3415 8142 3378 8206 3400 8227
TIME...MOT...LOC 0120Z 248DEG 37KT 3436 8165 3400 8173Special weather statement, Jun 22, 8:58 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Columbia SC
958 PM EDT FRI JUN 22 2018
SCZ021-027-028-230230-
Fairfield SC-Lexington SC-Richland SC-
958 PM EDT FRI JUN 22 2018
...Strong Thunderstorms Will Impact Portions of southern Fairfield...
northwestern Lexington and northwestern Richland Counties Until 1030
PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 957 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 10 miles northwest
of Irmo to 7 miles northwest of Lexington, moving northeast at 40
mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Columbia, Lexington, Irmo, St. Andrews, Blythewood, Chapin, Ridgeway,
Seven Oaks, Lake Murray Of Richland and Winnsboro Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes the following highways...
Interstate 26 between mile markers 90 and 105.
Interstate 77 between mile markers 22 and 39.
LAT...LON 3419 8087 3393 8133 3408 8147 3409 8146
3408 8145 3408 8143 3407 8141 3407 8139
3412 8143 3414 8143 3416 8142 3420 8134
3424 8132 3439 8099
TIME...MOT...LOC 0157Z 240DEG 45KT 3422 8129 3406 8133Special weather statement, Jun 22, 9:20 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Columbia SC
1020 PM EDT FRI JUN 22 2018
SCZ015-016-021-022-230300-
Fairfield SC-Lancaster SC-Chesterfield SC-Kershaw SC-
1020 PM EDT FRI JUN 22 2018
...Strong Thunderstorms Will Impact Portions of northeastern
Fairfield...Lancaster...northwestern Chesterfield and northwestern
Kershaw Counties Until 1100 PM EDT....
...Boaters on Parr Shoals Reservoir Should Seek Safe Harbor...
At 1020 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Blackstock to
10 miles east of Winnsboro, moving northeast at 40 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Lancaster, Waxhaw, Pageland, Kershaw, Elgin, Heath Springs, Irwin,
Fishing Creek Reservoir, Lancaster Mill and Blackstock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Parr Shoals Reservoir should move to shore and seek
shelter. Strong, erratic wind gusts and lightning are possible. If
you can hear thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 77 between mile markers 40 and 51.
LAT...LON 3493 8078 3482 8079 3481 8030 3480 8028
3426 8087 3456 8115 3455 8087 3465 8089
3470 8086 3474 8088 3479 8087 3483 8090
3484 8087 3490 8088 3493 8086 3501 8091
3507 8090
TIME...MOT...LOC 0220Z 225DEG 33KT 3454 8109 3440 8090Special weather statement, Jun 22, 9:30 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Columbia SC
1030 PM EDT FRI JUN 22 2018
GAZ040-063>065-077-SCZ018-025-230330-
Burke GA-Richmond GA-Lincoln GA-McDuffie GA-Columbia GA-McCormick SC-
Edgefield SC-
1030 PM EDT FRI JUN 22 2018
...Strong Thunderstorms Will Impact Portions of Burke...Richmond...
Lincoln...McDuffie...Columbia...McCormick and Edgefield Counties
Until 1130 PM EDT....
At 1029 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 9 miles north of
Thomson to Wrightsville, moving east at 35 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
North Augusta, Grovetown, Evans, Thomson, Waynesboro, Martinez, Fort
Gordon, Augusta, Edgefield, Hephzibah, McCormick, Harlem, Johnston,
Lincolnton, Troy, Bobby Brown State Park, Lake Strom Thurmond,
Blythe, Dearing and Keysville.
This includes the following highways...
Interstate 20 in Georgia between mile markers 166 and 201.
Interstate 20 in South Carolina near mile marker 0.
Interstate 520 in Georgia between mile markers 1 and 14.
LAT...LON 3365 8249 3398 8261 3404 8232 3397 8230
3402 8224 3395 8204 3398 8190 3386 8181
3368 8182 3353 8201 3344 8191 3334 8194
3326 8183 3326 8185 3294 8183 3284 8231
3323 8223 3336 8255 3360 8265
TIME...MOT...LOC 0229Z 280DEG 29KT 3360 8251 3274 8275
lmLocal storm report, Jun 22, 10:11 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1111 PM EDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TSTM WND DMG 2 SW PEAK 34.21N 81.35W
06/22/2018 NEWBERRY SC LAW ENFORCEMENT
NEWBERRY COUNTY DISPATCH REPORTED TREES DOWN
NEAR THE INTERSECTION OF HOLY TRINITY CHURCH
ROAD AND US 176.
&&
CJRLocal storm report, Jun 22, 10:13 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1113 PM EDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 1 W LITTLE MOUNTAIN 34.19N 81.43W
06/22/2018 NEWBERRY SC LAW ENFORCEMENT
NEWBERRY COUNTY DISPATCH REPORTED MULTIPLE
TREES DOWN NEAR LITTLE MOUNTAIN AND
PROSPERITY.
&&
CJR